Gamma Knife complication

3 posts / 0 new
Last post
shines
Gamma Knife complication

Hello,

I have alk + Stage IV NSCLC since 2008.  Five years ago I went on Brigatinib for asymptomatic brain mets with great results.  In Jan, several tiny brain mets started to grow and because one was near the medulla, GK was recommended. I had that done a month ago and within days, developed sharp, shooting pain up the right posterior side of my head and have an extremely tender scalp.  The GK nurse said she has never had anyone report the symptoms I'm having.  The neurosurgeon recommended I see the neurologist who said my symptoms are classic for occipital neuralgia.  It's gotten a little better with a change in NSAID.

I'm wondering if others have had a similar experience and if so, how long before it resolved?

Thank you for your help.

Sharon

Jim C Forum Mod...
Jim C Forum Moderator's picture
Gamma Knife complication

Hi Sharon,

 

Welcome to GRACE. I'm  sorry to hear of the pain that you're experiencing after gamma knife. Head pain and scalp tenderness are not unusual complications after such radiotherapy, and although it's not easy to pinpoint just how long the symptoms will last, as it can vary quite a bit from patient to patient, most symptoms do resolve within a reasonably short interval.

 

I will ask one of the GRACE experts if he has any insight into your particular set of symptoms.

 

I hope that you're feeling better soon.

 

Jim C Forum Moderator

 

JanineT Forum M...
Hi Sharon, I'm very sorry you

Hi Sharon,

 

I'm very sorry you're having these issues.  It sounds like a rare situation and for that very reason there is little known about its course or length of symptoms.  It seems you've taken appropriate steps to get to the bottom (or end) of the matter.  2nd opinions from neurologists may be fruitful.   I would ask around at other sites where radiation is given in that location of the brain in hopes of finding similar situations.  Social media and forums are a growing medium for finding collections of people with rare issues.  

I hope this side effect will run its course and end soon.

 

All best,

Janine